Alert archive / Kansas / Red Flag Warnings in 2014
Red Flag Warning 5, NWS Wichita, KS
NWS Wichita, KS issued this red flag warning at Jan 23, 2014, 3:41 PM CST for Allen County, Labette County, Neosho County, Kansas. It took effect at Jan 24, 2014, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2014, 3:41 PM CST (21:41 UTC)
- In effect from
- Jan 24, 2014, 10:00 AM CST
- Expired
- Jan 24, 2014, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
Counties Allen County, KS, Labette County, KS, Neosho County, KS
The radar
The Tulsa radar (KINX), 154 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1518 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- -159 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
223 WWUS83 KICT 232141 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 341 PM CST THU JAN 23 2014 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED FRIDAY AFTERNOON... .SOUTHWEST WINDS INCREASING TO 25 TO 35 MPH WILL COMBINE WITH RELATIVE HUMIDITIES AROUND 20 PERCENT OR LESS ON FRIDAY AFTERNOON ACROSS CENTRAL AND EASTERN KANSAS. THIS MAY RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF THE AREA DURING THE AFTERNOON HOURS. KSZ032-033-047>050-232245- /O.CAN.KICT.FW.A.0003.140124T1600Z-140125T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE- 341 PM CST THU JAN 23 2014 ...FIRE WEATHER WATCH IS CANCELLED FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049 AND 050... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE FIRE WEATHER WATCH. WHILE VERY HIGH GRASSLAND FIRE DANGER IS LIKELY ON FRIDAY... EXTREME CONDITIONS ARE NO LONGER EXPECTED. THUS THE FIRE WEATHER WATCH HAS BEEN CANCELLED. $$ KSZ072-096-100-241245- /O.UPG.KICT.FW.A.0003.140124T1600Z-140125T0000Z/ /O.NEW.KICT.FW.W.0005.140124T1600Z-140125T0000Z/ ALLEN-NEOSHO-LABETTE- 341 PM CST THU JAN 23 2014 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST FRIDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 072... 096 AND 100... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CST FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE MOST LIKELY DURING THE AFTERNOON HOURS ON FRIDAY. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 18 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ051>053-067>071-082-083-091>095-098-099-241245- /O.CON.KICT.FW.A.0003.140124T1600Z-140125T0000Z/ MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON- KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-CHAUTAUQUA- MONTGOMERY- 341 PM CST THU JAN 23 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 051...052...053...067...068...069...070... 071...082...083...091...092...093...094...095...098 AND 099... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE MOST LIKELY DURING THE AFTERNOON HOURS ON FRIDAY. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 22 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ HOWERTON
2 follow-up statements
814 WWUS83 KICT 240936 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 336 AM CST FRI JAN 24 2014 ...EXTREME GRASSLAND FIRE DANGER OVER SOUTHEAST KANSAS TODAY... KSZ051>053-067>071-082-083-091>095-098-099-241045- /O.CAN.KICT.FW.A.0003.140124T1600Z-140125T0000Z/ MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON- KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-CHAUTAUQUA- MONTGOMERY- 336 AM CST FRI JAN 24 2014 ...FIRE WEATHER WATCH IS CANCELLED FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 051...052...053...067...068...069... 070...071...082...083...091...092...093...094...095...098 AND 099... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE FIRE WEATHER WATCH. $$ KSZ072-096-100-250000- /O.CON.KICT.FW.W.0005.140124T1600Z-140125T0000Z/ ALLEN-NEOSHO-LABETTE- 336 AM CST FRI JAN 24 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 072...096 AND 100... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE MOST LIKELY DURING THE AFTERNOON. * WINDS...SUSTAINED AROUND 30 MPH OUT OF THE SOUTHWEST ARE LIKELY...WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...VALUES WILL REACH AS LOW AS 21 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$
615 WWUS83 KICT 250001 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 601 PM CST FRI JAN 24 2014 KSZ072-096-100-250115- /O.EXP.KICT.FW.W.0005.000000T0000Z-140125T0000Z/ ALLEN-NEOSHO-LABETTE- 601 PM CST FRI JAN 24 2014 ...RED FLAG WARNING HAS EXPIRED FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 072...096 AND 100... $$ BILLINGS WRIGHT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Jan 23, 12:00 PM CST, 3 hours 41 minutes earlier.
Area forecast discussion, Jan 23, 12:00 PM CST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1200 PM CST THU JAN 23 2014 UPDATED 18Z AVIATION SECTION. .SHORT TERM...(TODAY THROUGH SUNDAY) ISSUED AT 249 AM CST THU JAN 23 2014 BREEZY NORTHEAST WINDS WILL SUBSIDE TODAY AS ARCTIC HIGH PRESSURE OVER THE NORTHERN PLAINS TRANSLATES SOUTH ACROSS THE CENTRAL PLAINS BEFORE ARRIVING OVER THE SOUTHERN PLAINS TONIGHT. THIS WILL RESULT IN HIGH TEMPERATURES RUNNING 20-25+ DEGREES BELOW NORMAL ACROSS THE AREA THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE ALONG THE NORTHERN PERIPHERY OF THE RIDGE AXIS TONIGHT ALLOWING SOME DEGREE OF MIXING AND A SUBTLE TREND UP IN MINIMUM TEMPERATURES TONIGHT. TEMPERATURES WILL QUICKLY MODERATE ON FRIDAY ACROSS CENTRAL KANSAS WHERE HIGHS WILL REBOUND INTO THE 50S. FURTHER EAST...MORE UNCERTAINTY EXISTS ALTHOUGH HIGHS SHOULD CLIMB TO SEASONABLE VALUES IN THE LOW 40S. SAT-SUN...DRY WEATHER IS EXPECTED TO PREVAIL WITH SEASONABLY MILD TEMPERATURES ANTICIPATED THROUGH THE WEEKEND ACROSS THE CENTRAL PLAINS. HIGH TEMPERATURES SHOULD CLIMB INTO THE 50S WITH LOWS AROUND 30 BEFORE ANOTHER BLAST OF ARCTIC AIR ARRIVES SUNDAY NIGHT. .LONG TERM...(MONDAY THROUGH WEDNESDAY) ISSUED AT 249 AM CST THU JAN 23 2014 THE LARGE SCALE PATTERN IS EXPECTED TO REMAIN QUITE SIMILAR THROUGH MIDWEEK WITH ANOTHER BLAST OF MODIFIED ARCTIC AIR EXPECTED TO SETTLE OVER THE AREA EARLY IN THE WEEK. TRENDED TEMPERATURES DOWN MON-TUE WITH SOME MODIFICATION ANTICIPATED TOWARD THE MIDDLE OF THE WEEK. DRY WEATHER CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE PERIOD. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1157 AM CST THU JAN 23 2014 ANOTHER STRONG COLD FRONT MOVED THROUGH THE AREA LAST NIGHT WITH NORTHERLY WINDS ACROSS THE AREA. EXPECT THE NORTH WINDS TO DIMINISH AS THE EVENING PROGRESSES. VFR CONDITIONS ARE EXPECTED OTHERWISE. WILL SEE A GRADUAL WIND SHIFT BACK TO THE SOUTHWEST EARLY ON FRIDAY...WITH WINDS INCREASING AND BECOMING GUSTY FOR FRIDAY AFTERNOON. KETCHAM && .FIRE WEATHER... ISSUED AT 249 AM CST THU JAN 23 2014 BREEZY SOUTHWEST WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITIES/CURED FUELS CREATING CRITICAL FIRE WEATHER CONDITIONS DURING THE AFTERNOON HOURS ACROSS MUCH OF THE FORECAST AREA ON FRIDAY AFTERNOON. A FIRE WEATHER WATCH WILL BE ISSUED FOR ALL OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS DURING THE AFTERNOON HOURS ON FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 21 9 47 31 / 0 0 0 0 HUTCHINSON 19 10 52 29 / 0 0 0 0 NEWTON 17 9 47 33 / 0 0 0 0 ELDORADO 18 8 43 32 / 0 0 0 0 WINFIELD-KWLD 22 8 45 29 / 0 0 0 0 RUSSELL 19 9 54 30 / 10 0 0 0 GREAT BEND 20 9 54 31 / 10 0 0 0 SALINA 19 10 55 32 / 0 0 0 0 MCPHERSON 18 10 53 31 / 0 0 0 0 COFFEYVILLE 20 4 41 28 / 0 0 0 0 CHANUTE 18 4 41 29 / 0 0 0 0 IOLA 18 5 41 31 / 0 0 0 0 PARSONS-KPPF 19 3 41 28 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR KSZ032-033-047>053-067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, Jan 23, 12:56 PM CST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1256 PM CST THU JAN 23 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-241900- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1256 PM CST THU JAN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIND CHILL VALUES WILL FALL INTO THE ZERO TO MINUS 5 RANGE ACROSS THE AREA LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY EXPECT WIND CHILL VALUES BELOW ZERO ACROSS THE AREA EARLY FRIDAY MORNING. SOUTHWEST WINDS WILL INCREASE TO AROUND 30 MPH FRIDAY AFTERNOON SENDING THE GRASSLAND FIRE DANGER INDEX INTO THE VERY HIGH TO EXTREME CATEGORY ACROSS THE ENTIRE AREA. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR MUCH OF KANSAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KETCHAM
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 3:37 AM CST | Fire Weather Watch | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 24 hr |
Nearby
Red Flag Warnings in Kansas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.